Alert archive / Rhode Island / Flash Flood Warnings in 2023
Flash Flood Warning 70, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 13, 2023, 12:14 PM EDT for Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Norfolk County, Worcester County, Massachusetts. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2023, 12:14 PM EDT (16:14 UTC)
- Expired
- Sep 13, 2023, 1:59 PM EDT
- In force
- 105 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bristol County, MA, Norfolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
842
WGUS51 KBOX 131614
FFWBOX
MAC005-021-027-RIC001-003-007-131915-
/O.NEW.KBOX.FF.W.0070.230913T1614Z-230913T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
1214 PM EDT Wed Sep 13 2023
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
Southeastern Worcester County in central Massachusetts...
Southwestern Norfolk County in eastern Massachusetts...
Northwestern Bristol County in southeastern Massachusetts...
Bristol County in Rhode Island...
Northeastern Kent County in Rhode Island...
Eastern Providence County in Rhode Island...
* Until 315 PM EDT.
* At 1214 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is
1.5 to 2.5 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Providence, Fall River, Warwick, Cranston, Pawtucket, Taunton,
East Providence, Woonsocket, Coventry, Dartmouth, Cumberland,
North Providence, Franklin, West Warwick, Johnston, North
Attleborough, Bristol, Attleboro, Mansfield and Smithfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4203 7161 4204 7150 4206 7118 4178 7108
4169 7105 4166 7134 4167 7134 4167 7135
4166 7135 4165 7154
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR
$$
Dooley1 follow-up statement
142
WGUS71 KBOX 131759
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
159 PM EDT Wed Sep 13 2023
MAC005-021-027-RIC001-003-007-131809-
/O.CAN.KBOX.FF.W.0070.000000T0000Z-230913T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Norfolk MA-Worcester MA-Bristol RI-Kent RI-Providence
RI-
159 PM EDT Wed Sep 13 2023
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN WORCESTER,
SOUTHWESTERN NORFOLK, NORTHWESTERN BRISTOL, BRISTOL, NORTHEASTERN
KENT AND EASTERN PROVIDENCE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 AM EDT Thursday for
portions of northern Connecticut. Portions of Massachusetts.
Portions of Rhode Island.
LAT...LON 4203 7161 4204 7150 4206 7118 4178 7108
4169 7105 4166 7134 4167 7134 4167 7135
4166 7135 4165 7154
$$
DooleyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 10:42 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 13, 10:42 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1042 AM EDT Wed Sep 13 2023
.SYNOPSIS...
A frontal system brings another period of heavy rain and
embedded thunderstorms this afternoon and evening. Localized
flooding may again develop along with impacts to this
afternoon's commute. Much drier and more seasonable weather
then arrives for Thursday into at least Friday, although
Hurricane Lee still could make a closer pass late this week or
next weekend. Increasing surf and rip currents are likely to
begin around Tuesday and continue into the weekend, although
there is low confidence in any other impacts. Refer to the
latest forecasts on Hurricane Lee from the National Hurricane
Center.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Main concern this morning remains the threat of flash flooding.
Southern New England has seen quite a bit of rain over the past
several days, and there has not been much opportunity to dry out
appreciably. Used the latest HRRR, RAP and NationalBlend
guidance to adjust rainfall chances from late this morning into
this evening. Also accounted for latest regional radars in the
very near term.
Still looking like we see a round of heavier rainfall slowly
making its way across southern New England into this evening.
Flash Flood Watch continues. Minor tweaks to temperatures into
this afternoon.
730 am update...
Surface obs indicate patchy dense fog continues over portions of
northern and southeast MA as well as eastern CT. This will
decrease in coverage over the next several hours as showers and
thunderstorms move in. Regional radar shows today's first round
of rain knocking on our door, moving into Berkshire County and
western CT. No significant changes with the early morning
update.
Previous discussion...
Patchy dense fog this morning will quickly give way to shower and
thunderstorm chances between 12-18Z as a slow moving cold front
approaches our region from the west. Given surging PWATs, towards
2in, and parallel to the front mid level flow, this front has proven
to be quite the efficient rainmaker, dropping as much as 4in of rain
over the mid-Atlantic region overnight.
The primary convective complex associated with this front will move
into Connecticut first, after 12Z this morning, before expanding
eastward. While we do not anticipate widespread severe weather, we
cannot rule out damaging winds or a brief spin up tornado this
morning given modest instability of between 400 (NAM) and 800(GFS)
J/kg MUCAPE. While mid level lapse rates remain poor, between 4.5
and 5.5C/km, Bulk Shear tops out around 40kt, much of that between 0-
1km (values of 20-25kt). Furthermore, 0-1km Helicity tops out around
100 m2/sec2. As we have seen many times this summer, these sneaky
"low CAPE/High Shear", tropical moisture infused environments can
result in brief, weak tornadoes. Thus, while we evaluate the risk as
low, a brief tornado or two cannot be ruled out along the initial
convective line this morning. This severe threat is outlined well in
the SPC Marginal Risk.
Unfortunately, the more significant risk today remains flooding
rains, with the HREF probability match mean values highlighting
potential bullseyes of 2-3" across portions of the region that have
seen upwards of 10" of rain over the last several days. With current
1 hour FFG hovering around an inch, any convectively driven downpour
could result urban, poor drainage, or flash flooding, especially if
it sets up over the PVD Metro/North Attleboro-Attleboro area or
across north central Worcester County. Fortunately, at least for the
specific areas mentioned above, the risk for greater than 2" of rain
appears highest across central CT this morning. This risk is
highlighted by a Slight Risk WPC ERO. Additionally, The flood watch
hoisted on the previous shift remains in place for today.
Fortunately, we should see somewhat of a lull in precipitation late
this afternoon and early evening.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Cold front continues to push eastward overnight, resulting in
rapidly drying conditions as an abrupt wind shift from the south to
the northwest occurs behind the front. While much of the western
half of our CWA will cash in on improving conditions overnight,
there appears to be a resurgence in instability across southeastern
MA and RI after ~03Z Thursday morning. Given the front will not have
cleared the aforementioned area by that hour, expecting downpours and
embedded thunderstorms redevelop after a beneficial evening lull.
The risk for severe weather appears to be lower with this second
wave of potential thunderstorms given shear will not be co-located
with the area of modest instability (200-600J/kg MUCAPE).
In addition to the expected showers across SE MA, some guidance,
namely the HRRR, shows additional shower activity initiating on a
weaker secondary cold front across western and central MA overnight.
Confidence is low regarding these showers as only one HREF ensemble
member shows them, but we would be remiss to not at least mention
the potential.
Dewpoints will drop into the 50s by 12-16Z Thursday morning, with
the Cape and Islands being the exception given the front will be a
bit slower to clear that region.
Thursday is setting up to be the September stunner we have been
waiting for with comfortable dewpoints and sunny skies. The slow
nature of this front will result in stubborn cloud cover across SE
MA, but much of the interior, and most specifically the CT River
Valley will capitalize on abundant sunshine. Temperatures will be
seasonable, with highs ranging from the low 70s (west) to the upper
70s(east).
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Dry weather and seasonable temperatures continue on Thursday night
and Friday. We continue to monitor Hurricane Lee which may pass
close enough to SNE to bring strong winds and heavy rain to the
region as soon as Friday night into Saturday.
* Increasing rip current risk and high surf continues into part of
next weekend on beaches with southern and southeast exposures.
Details...
Lingering surface high pressure centered over the Great Lakes will
keep dry weather and clear skies around Thursday night and much of
if not all of Friday. Temperatures will be seasonable with lows
overnight in the 50s (low 60s on Cape Cod) with highs near 70 on
Friday. Attention then turns to what is currently Hurricane Lee and
if/how it will impact southern New England. No reason to bury the
lead; the trend over the last 12 hours in most of the guidance has
been to the west (aka toward SNE) which would increase the
likelihood of significant impact to our region. Starting with the
marine concerns, these are the impacts we have the highest
confidence in. Regardless of exact path, Lee continues to push a lot
of energy north into our southern/southeaster facing beaches. This
will result in wave heights as high as 15-20 ft on our outer eastern
waters by Saturday with 10-15 ft waves for the inner waters. For
that reason rip currents will be a big danger late
week/weekend.
Now for the winds; as previously mentioned deterministic and
ensemble guidance has depicted a westward shift toward SNE with the
center of Lee. The CMC remains furthest east with a consensus of a
Nova Scotia landfall, however the GEFS and EPS both shifted toward a
northern Maine to Nova Scotia envelope of possible tracks. Now,
essentially none of these depict a landfall in southern New England.
However, we know that as the cyclone undergoes extratropical
transition the wind field expands which means strong winds are a
likelihood, especially on Cape Cod and the islands. Current thinking
is that winds begin to ramp up Friday afternoon and peak Friday
night/early Saturday. Again, there is low confidence in exact timing
of the winds and the rain, but Friday night and Saturday would be
most likely if we do get a close enough pass. For the latest
information on Hurricane Lee, see the forecast, advisories, and Key
Messages from the National Hurricane Center.
Beyond Saturday drier NW flow and brief mid level ridging will make
for a dry and sunny Sunday with warmer temperatures. Beyond the
weekend yet another shortwave may bring wet weather for Monday
before high pressure returns.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through Tonight...
Fog/Stratus dissipates this morning across eastern MA and RI,
allowing conditions to briefly improve to MVFR/VFR ahead of an
approaching cold front.
Heavy rain and embedded thunder will impact terminals from west
to east from 12Z through 18Z, with the highest confidence in
thunder at BAF/BDL between ~13 and 15Z this morning. Heavy rain
showers will reduce visibilities. An abrupt windshift to the NW
can be expected behind the passing front late Wednesday
afternoon and early evening.
Lull in shower activity mid afternoon/early evening, but
cigs/vsby will remain IFR/MVFR for the most part until the front
moves through late tonight. Another round of showers and
thunderstorms fires up after 00Z, with highest confidence across
SE MA/Cape Cod and the islands. Rapid improvement to VFR behind
the front between 06 and 12Z Thursday.
Thursday... High Confidence
VFR, though some IFR could hang across the Cape and Islands
through 15Z. Breezy NW flow, gusts to 20 kt possible across the
high terrain.
KBOS TAF...Moderate confidence in TAF. Rain, heavy at times
moves into the terminal after 16Z today. Confidence too low to
include thunder in the TAF, but a few rumbles are possible. Lull
in precipitation late this afternoon/early evening, though
conditions will remain mainly IFR/VFR, second round of rain
possible during the early hours of Thursday before cold front
allows VFR and NW winds to develop forT Thursday.
KBDL TAF...Moderate confidence in TAF.Mid level clouds move in
ahead of a cold front. Rain, heavy at times, and embedded
thunder beginning as early at 13Z. Generally IFR to MVFR until
cold front sweeps through late today/tonight. Abrupt windshift
to the NW expected, with VFR and breezy conditions on Thursday.
Outlook /Thursday Night through Sunday/...
Thursday Night: VFR. Breezy.
Friday: VFR. Strong winds with areas of gusts up to 40 kt.
Friday Night: VFR. Strong winds with gusts up to 50 kt. Slight
chance SHRA.
Saturday: VFR. Strong winds with gusts up to 50 kt. Chance
SHRA.
Saturday Night: VFR. Strong winds with local gusts up to 40 kt.
Slight chance SHRA.
Sunday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
4 AM Update...
Overall high confidence.
Rip Current Statement is in effect for Wednesday due to the risk
for dangerous rip currents. High surf is likely for Thursday
onward into early in the weekend, though tropical headlines my
supersede high surf headlines.
For Wednesday: S to SW winds around 10-15 kt with seas around 3
to 5 ft on Wed. Developing rains during the late afternoon
hours. Small Craft Advisory in place for the outer southern
waters beginning at 18Z.
For Wednesday Night: SW winds to shift to NW with gusts to 15
kt. Seas build to 4 to 6 ft. Locally heavy rain may reduce
visibility until frontal passage. Small Craft conditions persist
over the southern outer waters.
Thursday: Small craft conditions persist over the southern
outer waters. Headlines may need to be expanded to cover more
zones.
Outlook /Thursday Night through Sunday/...
Thursday Night: Low risk for Small Craft Advisory winds with
areas of gusts up to 30 kt. Areas of rough seas.
Friday: Low risk for gale force winds with gusts up to 40 kt.
Rough seas up to 14 ft. Slight chance of rain showers.
Friday Night through Saturday: Low risk for storm force winds
with gusts up to 55 kt. Rough seas up to 21 ft. Chance of rain
showers.
Saturday Night: Low risk for gale force winds with gusts up to
40 kt. Rough seas up to 15 ft. Slight chance of rain showers.
Sunday: Winds less than 25 kt. Local rough seas.
&&
.HYDROLOGY...
355 PM Update:
Highly saturated antecedent conditions are common across
Southern New England, and a few communities (Leominster, North
Attleboro, portions of the Providence metro area) saw
significant and in some instances severe flash flooding Monday.
This is in addition to rains which fell on Sunday. MRMS radar
estimates over the last 48 hours show anywhere from 2 to 4
inches of rain being common, with localized amounts in the 6
to 9 inch range.
A slow moving cold front will be moving though Southern New
England during the late morning to the mid evening hrs, bringing
another round of heavy, slow-moving/training rains with embedded
thunder at times as the cold front shifts east. Favorably high
warm cloud depths should support efficient rain production with
PWAT values rising to 1.8 inches along the front. It's a classic
frontal training rain pattern. One to two inches of rain should
be common; however the 12z HREF localized probability matched
mean (LPMM) shows values up to 4 inches across portions of
central and northern CT. That may be realized in more persistent
downpours and if thunder can develop. NERFC flash flood guidance
indicates it would take between 1 to 1.5 inches of rain in an
hour's time to trigger flash flooding, with 2-3 inches in 3 hrs.
This rain combined with antecedent conditions may trigger new
areas of flooding or worsening/exacerbation of existing flood
areas or areas still recovering from yesterday. Rises on streams
and creeks to over bankfull are possible. Rapid-onset flash
flooding is certainly possible as well. Finally, we also can't
rule out the potential for significant flooding in persistent
and slow moving downpours. That might include situations such as
inundation in homes and businesses, road washouts/road damage
and structural damage.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Thursday morning for CTZ002>004.
MA...Flood Watch through Thursday morning for MAZ003>007-010>021-
026.
High Risk for Rip Currents until 8 PM EDT this evening for
MAZ020>024.
RI...Flood Watch through Thursday morning for RIZ001>007.
High Risk for Rip Currents until 8 PM EDT this evening for
RIZ006>008.
MARINE...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
Thursday for ANZ254>256.
&&
SYNOPSIS...BW/KS
NEAR TERM...Belk/BW/KS
SHORT TERM...KS
LONG TERM...BW
AVIATION...Belk/BW/KS
MARINE...BW/KS/JWD
HYDROLOGY...StaffIn the hours before
Local storm report, Sep 13, 10:45 AM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
1045 AM EDT Wed Sep 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM Flood 1 E Bristol 41.68N 72.92W
09/13/2023 Hartford CT Fire Dept/Rescue
Car stuck in floodwaters on King Street in
Bristol near Page Park. Relayed by amateur
radio.
0918 AM Tstm Wnd Dmg 2 NNE New Britain 41.70N 72.77W
09/13/2023 Hartford CT Fire Dept/Rescue
downed power lines in New Britain on
intersection of hartford rd and stanley st.
time estimated from radar. relayed by
amateur radio.
0927 AM Flood Plainville 41.67N 72.90W
09/13/2023 Hartford CT Public
Public reports 3-4 feet of moving water at
Hollyberry Lane in the town of Plainville.
0930 AM Flood Avon 41.80N 72.83W
09/13/2023 Hartford CT Public
Public reports street flooding at the
intersection of Route 10 and Route 44 in the
town of Avon.
0940 AM Flood 1 E West Hartford 41.76N 72.73W
09/13/2023 Hartford CT Broadcast Media
Parking lot at Armory building in West
Hartford flooded with floodwaters up to
vehicle wheelbases.
0942 AM Flood 1 NE Plainville 41.67N 72.89W
09/13/2023 Hartford CT Fire Dept/Rescue
Car stuck in floodwaters on Forestville Ave
in Plainville. Relayed by amateur radio.
0944 AM Flood 1 WNW Farmington 41.72N 72.85W
09/13/2023 Hartford CT Fire Dept/Rescue
Intersection of Meadow Rd near Red Oak Mill
Rd in Farmington being closed due to
flooding. relayed by amateur radio.
0945 AM Flood 1 NE Plainville 41.67N 72.89W
09/13/2023 Hartford CT Fire Dept/Rescue
Forestville Ave being closed due to
significant flooding. relayed by amateur
radio.
0946 AM Flood Newington 41.69N 72.73W
09/13/2023 Hartford CT Fire Dept/Rescue
Car stuck in flood waters at the 300 block
of Main Street in the town of Newington.
Relayed by amateur radio.
0948 AM Flood Hartford 41.77N 72.68W
09/13/2023 Hartford CT Fire Dept/Rescue
Car stuck in flood waters at 500 block of
Blue Hills Avenue. Car stuck in flood waters
at the intersection of Brookfield Street and
Dart Street. Relayed by amateur radio.
1000 AM Flood Farmington 41.72N 72.83W
09/13/2023 Hartford CT Law Enforcement
Corrects previous flood report from
Farmington. Cars stuck in street flooding at
the Route 9 exit ramp to I-84. Relayed by
amateur radio.
1000 AM Flood Hartford 41.77N 72.68W
09/13/2023 Hartford CT Fire Dept/Rescue
Arlington Street at Natick Street closed due
to flooding. Relayed by amateur radio.
1010 AM Flood Hartford 41.77N 72.68W
09/13/2023 Hartford CT Public
Car stuck in water at Adelaide Street and
Homestead Avenue at Milford Street.
1038 AM Flood 1 WSW Hartford 41.76N 72.70W
09/13/2023 Hartford CT Fire Dept/Rescue
Pope Park Highway, in Hartford, is closed
due to flooding. Relayed by amateur radio.
&&Special weather statement, Sep 13, 11:41 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1141 AM EDT Wed Sep 13 2023
CTZ004-MAZ005-012-013-017-RIZ001>007-131645-
Windham CT-Southern Worcester MA-Western Norfolk MA-
Northern Bristol MA-Central Middlesex County MA-
Northwest Providence RI-Bristol RI-Washington RI-Eastern Kent RI-
Western Kent RI-Newport RI-Southeast Providence RI-
1141 AM EDT Wed Sep 13 2023
...Strong thunderstorms will impact portions of eastern Windham,
southeastern Worcester, southwestern Norfolk, south central
Middlesex, west central Bristol, northeastern Washington, northern
Newport, Kent, Providence and northwestern Bristol Counties through
1245 PM EDT...
At 1140 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dudley to near Jewett City. Movement was
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph, along with heavy rain. Heavy
rain may cause ponding or minor flooding.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, East Providence,
Woonsocket, Coventry, Cumberland, North Providence, Franklin, West
Warwick, Johnston, North Attleborough, Milford, North Kingstown,
Plainfield, Attleboro, Smithfield, Lincoln, and Central Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.
&&
LAT...LON 4164 7179 4165 7186 4163 7196 4164 7199
4205 7200 4224 7130 4162 7134 4159 7179
TIME...MOT...LOC 1540Z 247DEG 28KT 4202 7192 4164 7193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LocontoLocal storm report, Sep 13, 11:52 AM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
1152 AM EDT Wed Sep 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Flood 1 E Willimantic 41.72N 72.20W
09/13/2023 Windham CT Law Enforcement
law enforcement reports intersection with
main st and ash st is heavily flooded.
relayed by amateur radio.
&&
ALLocal storm report, Sep 13, 11:53 AM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
1153 AM EDT Wed Sep 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Flood 1 E Willimantic 41.72N 72.20W
09/13/2023 Windham CT Public
law enforcement reports intersection with
main st and boston post rd is heavily
flooded. relayed by amateur radio.
&&
ALLocal storm report, Sep 13, 11:54 AM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
1154 AM EDT Wed Sep 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Flood Willimantic 41.71N 72.22W
09/13/2023 Windham CT Law Enforcement
Bridge St in willimantic closed due to
flooding. relayed by amateur radio.
&&
ALLocal storm report, Sep 13, 11:55 AM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
1155 AM EDT Wed Sep 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM Flood Willimantic 41.71N 72.22W
09/13/2023 Windham CT Law Enforcement
high water up to 3 ft in 1050 block of main
st in willimantic. relayed by amateur radio.
&&
ALThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:41 AM EDT | Special Weather Statement | BOX | Kent, Providence | 64 min |
| Sep 13, 4:09 PM EDT | Tornado Warning | BOX | Providence | 36 min |
| Sep 13, 4:41 PM EDT | Tornado Warning | BOX | Providence | 34 min |
| Sep 13, 5:00 PM EDT | Tropical Storm Watch | BOX | Bristol, Newport, Washington | 24 hr |
| Sep 13, 5:12 PM EDT | Tornado Warning | BOX | Providence | 33 min |
| Sep 13, 5:45 PM EDT | Flash Flood Warning | BOX | Providence | 3 hr |
| Sep 13, 5:55 PM EDT | Tornado Warning | BOX | Providence | 35 min |
| Sep 13, 3:20 AM EDT | Small Craft Advisory | BOX | 14 hr | |
| Sep 13, 7:50 AM EDT | Flash Flood Warning | BOX | Hampden | 4 hr |
| Sep 13, 9:23 AM EDT | Flash Flood Warning | BOX | Hampden, Hampshire, Worcester | 3 hr |
| Sep 13, 5:00 PM EDT | Storm Surge Watch | BOX | Barnstable, Nantucket | 24 hr |
Nearby
Flash Flood Warnings in Rhode Island, 2023Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.